MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has initiated a technical investigation of the reported event.The root cause has not been identified and it is unclear if the system malfunctioned.A supplemental report will be submitted upon the completion of the investigation.
 
Event or Problem Description
It was reported to siemens that during a contrast enhanced ct scan of a (b)(6)-month old infant with the somatom definition flash system, the scan aborted in the middle of the scan.The parent was standing next to the gantry during the examination, when this issue occurred.After a reboot of the scanner, the examination could be continued.Consequently, the child was rescanned, and additional 7 ml of contrast media was given.After the ct examination, a 4-hour saline drip needed to be given to the patient in order to flush contrast.No other injury of the patient has been reported except the additional xray dose, contrast media and need for the saline drip.This report has been submitted with an abundance of caution.
 
Additional Manufacturer Narrative
Siemens completed the technical investigation of the reported event.The root cause of the event was identified as a use error which was found by the siemens developer after investigating the event logfiles.The spiral scan after monitoring scans was aborted due to an incorrect htp position information in readings because patient table step plate, between the gantry and phs, was pressed.It was released approximately two minutes after the scan abort.No device malfunction has been identified.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10507425
Report Number3004977335-2020-42304
Device Sequence Number11511401
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 MO
Patient Weight4